| Catalog Number |
LXMC13 |
| Medical Device Problem Codes |
Device Appears to Trigger Rejection (1524); Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Dysphagia/ Odynophagia (1815); Nausea (1970); Vomiting (2144); Insufficient Information (4580)
| Date of Event |
08/16/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 8/25/2023.B3: unknown; captured as awareness date.No lot number was provided therefore a device history could not be done.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported through j&j medical devices per healthcare professional: ¿a patient who had received the linx device as part of the caliber study has returned to the clinic with imaging.It appears as though the device has disengaged between two beads.Up until recently, patient has done well and may in fact be interested in receiving a replacement device.
Additional Manufacturer Narrative
(b)(4).D6a: exact implant date is unk.Assumed the first day of the month.Additional information received: spoke with julie ward who was happy to speak with us.She had only portions of the information available and will provide additional info when she can access the implant chart.The lot number for the device is 9756 but she didn¿t have the product code/size available.Patient had good results after implant in feb 2017 although did have complaints of dysphagia initially and underwent dilation one week post op which successfully resolved symptoms.Patient then began experiencing vomiting and nausea approximately six months ago which have been intermittent 1 x/week.Recent follow up imaging demonstrated a discontinuous device.Patient will be seen on 9/12 to discuss the plan but is interested in replacement since she had good success with the device.Received message from (b)(6) that patient¿s explant is scheduled for (b)(6) 2023 at (b)(6).The plan is to place another linx device at that time.A manufacturing record evaluation was performed for the finished device lot number 9756, and no related nonconformances were identified.Lot 9756 was an affected lot of the 2018 linx recall.
Additional Manufacturer Narrative
(b)(4).The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
Additional Manufacturer Narrative
(b)(4).Date sent: 7/3/2024.Additional information received: spoke with patient today who indicated she received a replacement device at the time of explant.She thinks the new device is one size bigger but is not sure.She had instant relief of her gerd symptoms after the replacement but has had a couple of episodes of esophageal pain.She¿s following up with the surgeon on this symptomatology.Otherwise she is happy with the replacement.Date of explant was (b)(6) 2024.Investigation summary: a linx device with a visible weld ball that disconnected from a washer was returned to the analysis site.The link length and tensile force measurements were found to meet the applicable specifications during device analysis.The remaining device characteristics, excepting the visible weld ball, show no anomalies for a device that has been reasonably changed as part of the explant procedure, significant tooling marks were noted in some beads.The device was scanned using computer tomography (ct), optical microscopy, and scanning electron microscopy.The washer through-hole at the separation was measured and was greater than the specification.The washer through-hole was concentric with material displacement at the outer edge of the through hole.The overall appearance of the surface of the washer through hole didn¿t exhibit gross loss of shape.The top view of the diameter of the exposed weld ball was measured.This diameter is within the specification.The weld ball was concentric with the respect to the wire.